It is currently Mon Aug 21, 2017 11:35 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
 Post subject: To low of dose?
PostPosted: Mon Jun 25, 2012 1:25 pm 
Offline
Average Poster
Average Poster

Joined: Sat Jun 23, 2012 6:13 pm
Posts: 15
Hi Gang.
First off thank you for sharing your stories. I have learned so much from each of you.
My question is I started at 2mgs suboxne strips every night. And the last two days I noticed
That I am feeling slight WDs and a little craving before my next dose. Am I taking to small of a dose?
I am at 16 days so far.

Thanks again for your help
5


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jun 25, 2012 10:31 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Hey 5Fred.

It's really interesting that you've only started getting these withdrawal symptoms in the last couple of days. Initially it seems 2mg was ..fine.. to hold your cravings and withdrawals. This is an indicator that your level of dependence before going on Sub was not too high.

It's not surprising that after a couple of weeks you've started to get withdrawals. This is a sign that you are becoming tolerant to your 2mg of Sub. Because 2mg is significantly below buprenorphine's ceiling level, dose creep is still likely.

Say before you went on Sub that your tolerance level from your addiction was equivalent to 1mg on Sub. Your doctor assessed your level of dependence, and worked out that 2mg would be enough to curb your cravings. And it was! Only thing is now your body is adjusting to the 2mg dose and your tolerance is matching it, and you're starting to get some mild withdrawals leading into your next dose. Basically (and this is a bit complicated) your tolerance is being pushed up by the PEAK level of buprenorphine in your blood - ie shortly after you have your dose when levels are highest - and your TROUGH levels, ie when your levels are at their lowest leading to the next dose, are too far below your tolerance levels.

You have two options. First option is to stay put and see how you go. Your withdrawals will stabilise and hit a point where they won't get any worse, but there will be a period every day where you will feel some withdrawal like effects. The benefits of this is that Suboxone will not be responsible for your overall tolerance to opioids to increase, and thus dependence on opioids to increase. The negative is that you may be more vulnerable to relapse, as the lower dose you are on will provide less blockade, and you'll be more susceptible to cravings.

The other option is to increase your dose, say to 4mg. This will relieve your problem, but after a couple of weeks or a month, it's possible if not likely the same thing will happen, because the peak level of buprenorphine will always push up your tolerance and the trough level will leave you vulnerable. And then you may want to increase your dose again, to 6mg or 8mg as your tolerance increases. This game can keep going until you eventually hit the ceiling dose, which for most people is between 8-12mg. When you hit your ceiling dose and start to get these mild withdrawals, and you try to increase your dose further, you'll find you won't get any increased effect.

BUT when you increase your dose OVER the ceiling level, something interesting happens. Because the effect of the PEAK level of bupe in your blood has no increased effect, any increase of dose over the ceiling cannot and does not increase your overall opioid tolerance. From there it's just a matter of finding a dose high enough over the ceiling such that the TROUGH level, when your bupe levels are at a minimum leading into your next dose, does not drop below your personal ceiling level.

It might sound complicated and i can explain better if you like.

But what I'm saying is that you can stay on the level you're on now and not increase your overall tolerance to opioids, and thus keeping your dependence where it is right now, but sit at an increased risk of relapse. Or give into the dose-creep, which if you keep doing, will eventually lead you to a dose high enough that your blood levels remain over the ceiling for the full 24 hours. That could be anywhere from 8-16mg, depending on metabolism.

Long post I know.


Top
 Profile  
 
 Post subject: 2x 2mg
PostPosted: Tue Jun 26, 2012 12:00 am 
Offline
Average Poster
Average Poster

Joined: Sat Jun 23, 2012 6:13 pm
Posts: 15
TJ,
Thanks for the post....it makes perfect sense. This morning I took a 2mg strip at 10am and I will take another at 10pm. So far I am holding out ok. I am gonna take my second dose in 1 hour.

I have a message into my Dr. I am on 100mgs of Zoloft as well for Anxiety and OCD.
My energy level is not where I would like it to be. Also, my concentration is still aloof.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Jun 26, 2012 2:21 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
I've found that for me, SSRI's can speed up my metabolism of Suboxone. However many other people don't have this problem with SSRI's. I'm unsure if Zoloft in particular is known to speed up metabolism of Sub.

If you can, try and take your Sub at the same time each day.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jun 26, 2012 9:23 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
I just should add that the issues I talked about are more pronounced in people who have faster metabolisms. ie the faster the metabolism, the more difference there is between their peak and trough dose, because those w/ faster metabolism have their bupe levels drop more over 24 hours.

Sertraline is meant to actually ..slow down.. metabolism of buprenorphine.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jun 26, 2012 11:44 am 
Offline
Average Poster
Average Poster

Joined: Sat Jun 23, 2012 6:13 pm
Posts: 15
TJ
Thank you for giving me that knowledge. It makes me feel better.
What is confusing me is when I take my 2mg dose it knocks me out.
I took the 2mg at 10am yesterday (at work) and did ok. I got a little tired but I
tried to keep busy. But at 10pm I took my strip and 25 minutes later I was sleeping....hard!
Maybe I shouldn't be complaining but I get worried(I am a worry wort, part of my OCD) that I am not finding my dose yet.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jun 26, 2012 11:56 am 
Offline
One Month or More
One Month or More
User avatar

Joined: Sat Jun 23, 2012 9:11 am
Posts: 39
Wow! Great info! just wanted to thank 5fred for starting this topic and double thanks to tearj3rker for sharing. A lot of my questions were explained in your post.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group